Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|Jewels58 - Sun Oct 21, 2007 9:34 pm||
Dr Doctor, I am a 49 year old woman and have been having numbness in my middle toes only for some time now. It used to go away, but seems to be there all the time now. I also have tingling in my hands. I have to prop myself up on pillows at night with my arms at my side to prevent this when I sleep. Now they seem to tingle when I ever I lift my hands like to dry my hair, put on make up and move the mouse on the computer.
I do take Imodium ,and symptoms seem to decrease when I decreas my Imodium, but not go away. I take between 6 to 10 a day for diarhea.
This may also be related. I cannot eat anything with sugar like a doughnut for breakfast or I become very sleepy and will fall asleep for a few hours. My father was the same way. The best they could say was he was a borderline diabetic but were never sure. He died of pancreatic cancer.
I would really like to know why I have these symptoms and what kind of doctor you would refer me to.
|Dr. Chan Lowe - Sun Oct 21, 2007 9:40 pm||
Your symptoms may be due to peripheral nerve disease. If you are diabetic the elevated blood sugars can cause such nerve problems.
The symptoms coming on by raising your hands makes me less suspicious about a condition like multiple sclerosis although this doesn't rule it out.
Seeing your doctor will be helpful. You may need further testing to help determine what is going on.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.